EconPapers    
Economics at your fingertips  
 

The Optimal Inflation Tax

Isabel Correia () and Pedro Teles

Review of Economic Dynamics, 1999, vol. 2, issue 2, 325-346

Abstract: We determine the second best rule for the inflation tax in monetary general equilibrium models where money is dominated in rate of return. The results in the literature are ambiguous and inconsistent across different monetary environments. We derive and compare the optimal inflation tax solutions across the different environments and find that Friedman's policy recommendation of a zero nominal interest rate is the right one. (Copyright: Elsevier)

Keywords: Friedman rule; inflation tax (search for similar items in EconPapers)
JEL-codes: E31 E41 E58 E62 (search for similar items in EconPapers)
Date: 1999
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (53)

Downloads: (external link)
http://dx.doi.org/10.1006/redy.1998.0040 Full text (application/pdf)
Access to full texts is restricted to ScienceDirect subscribers and ScienceDirect institutional members. See http://www.sciencedirect.com/ for details.

Related works:
Working Paper: The optimal inflation tax (1997) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:red:issued:v:2:y:1999:i:2:p:325-346

Ordering information: This journal article can be ordered from
https://www.economic ... ription-information/

DOI: 10.1006/redy.1998.0040

Access Statistics for this article

Review of Economic Dynamics is currently edited by Loukas Karabarbounis

More articles in Review of Economic Dynamics from Elsevier for the Society for Economic Dynamics Contact information at EDIRC.
Bibliographic data for series maintained by Christian Zimmermann ().

 
Page updated 2025-03-22
Handle: RePEc:red:issued:v:2:y:1999:i:2:p:325-346